Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 31, 2022, 4:54 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2022, 4:54 PM EDT (20:54 UTC)
- Expired
- Aug 31, 2022, 6:57 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 33 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 6:00 PM EDT | FLASH FLOOD | 1 Ese Lake Park, GA | FLOODING ON SR 7 BOTH DIRECTIONS AT WISENBAKER RD. ALL LANES CLOSED. |
| Aug 31, 6:00 PM EDT | FLASH FLOOD | Kinderlou, GA | FLOODING REPORTED ALONG HIGHWAY 84 HAS SINCE CLEARED UP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WGUS52 KTAE 312054
FFWTAE
FLC079-GAC027-185-010000-
/O.NEW.KTAE.FF.W.0044.220831T2054Z-220901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
454 PM EDT Wed Aug 31 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Madison County in Big Bend Florida...
Southeastern Brooks County in south central Georgia...
Southern Lowndes County in south central Georgia...
* Until 800 PM EDT.
* At 454 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Park, Valdosta, I-75 At Exit 16, Dasher, Clyattville, I-75 At
Exit 11, Valdosta Regional Airport, I-75 At Exit 5, Twin Lakes,
Kinderlou, Pinetta, Nankin, Hanson, Cherry Lake and Blue Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3063 8329 3062 8327 3059 8326 3058 8326
3055 8326 3053 8324 3053 8344 3077 8351
3084 8344 3084 8327 3083 8310 3080 8310
3080 8313 3077 8314 3072 8313 3062 8314
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
449
WGUS72 KTAE 312257
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
657 PM EDT Wed Aug 31 2022
FLC079-GAC027-185-312307-
/O.CAN.KTAE.FF.W.0044.000000T0000Z-220901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison FL-Brooks GA-Lowndes GA-
657 PM EDT Wed Aug 31 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MADISON,
SOUTHEASTERN BROOKS AND SOUTHERN LOWNDES COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3063 8329 3062 8327 3059 8326 3058 8326
3055 8326 3053 8324 3053 8344 3077 8351
3084 8344 3084 8327 3083 8310 3080 8310
3080 8313 3077 8314 3072 8313 3062 8314
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:06 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 31, 3:06 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 306 PM EDT Wed Aug 31 2022 .NEAR TERM [Through Thursday]... Surface high pressure across southern Illinois and the central Mississippi river basin is expected to progress eastward tonight and during the day tomorrow towards the northeast. This will start to push the dry air that is entering the northwest portion of the forecast today back north as easterly flow starts to develop areawide during the day on Thursday. As the dry air exits the region, 1.8 to 2 inch PWATs are expected to overtake the region, which will lead to increased chances for showers and thunderstorms across the tri-state area on Thursday. These showers and storms will also be supported synoptically by an upper level trough that will provide some forcing for ascent, as well as the a weak vorticity streamer across the mid levels that is the remnants of the dry front that moved through the region on Wednesday. Overall, Thursdays storms will have the potential to produce strong gusty winds as DCAPE values are forecast to be above 1000 J/Kg. There will also be the potential for localized flash flooding with PWAT values surging to near 2 inches areawide. Overall, high temperatures will remain in the upper 80s to low 90s, and low temperatures tonight will fall into the low to mid 70s areawide. .SHORT TERM [Thursday Night Through Friday Night]... A fairly wet pattern is expected to continue into the short term period with plentiful moisture return to the area. A weak boundary will likely remain stalled over or just north of the area and may provide a focusing mechanism for periods of showers and thunderstorms. A trough is forecast to push slowly into the SE CONUS on Friday before weakening a bit Saturday. While the trough should remain northwest of our area, it may provide enough lift to promote more widespread showers and thunderstorms across the region. Given the light steering flow forecast and deep moisture overhead, storms that do develop will be capable of producing locally heavy rainfall. With high rain chances and cloud cover, high temperatures are forecast in the mid 80s to near 90 with low temperatures in the low to mid 70s. .LONG TERM [Saturday Through Wednesday]... On Saturday the weakening trough is still forecast to be positioned over the eastern CONUS although retreating to the northeast as mid level high pressure sets up over Florida. This high pressure will remain in place through the rest of the long term period, helping to dampen the PoPs a little bit. Deep layer moisture will remain over the area however along with a stalled boundary nearby. Therefore although PoPs will come down a bit, scattered to sometimes widespread showers and thunderstorms are still forecast through the rest of the period with locally heavy rainfall possible. High temperatures are forecast in the mid/upper 80s to low 90s each day with low temperatures in the low to mid 70s. && .AVIATION... [Through 18Z Thursday] VFR conditions are expected to prevail at all terminals for the remainder of the day outside of shower and thunderstorm activity. MVFR Visibilities and CIGs look to develop at VLD towards the early morning hours on Thursday; however, all other terminals are expected to remain at VFR flight levels. Tomorrow will bring another chance for widespread shower and thunderstorms to the area. && .MARINE... A weak trough from the Central Gulf to the Northeast Gulf will linger through Friday morning, bringing light and sometimes variable winds at around 5 to 10 knots. High pressure will strengthen along the Carolina and Georgia coasts later Friday through the weekend, with increasing easterly winds over the northeast Gulf to around 10 to 15 knots expected starting Saturday. Easterly winds will tend to peak in strength during the late night and morning hours, with lulls in the afternoon hours. Seas are expected to increase as the winds pick up, with 2 to 3 foot swells developing by Saturday likely. && .FIRE WEATHER... By Thursday, moisture is expected to overspread the western portion of the forecast area that has been dry the last couple of days, which will keep any fire weather concerns low for the whole region. There will be scattered showers and thunderstorms across the region on Thursday as deep tropical moisture overtakes the region. Dispersions will remain low for Thursday, but will predominantly remain above 20 areawide, therefore, it did not prompt a headline for tomorrow. && .HYDROLOGY... All rivers are within their banks right now. However, the Withlacoochee River is running high. The crest of a broad wave of water is currently moving downstream near Valdosta and into the lower reach of the river, but the river will remain below flood stage. No riverine flooding is expected for the next 7 days. Over the last 2 days, fewer and fewer models have been showing enough rain to produce minor flooding. The chances of minor flooding from the Ochlockonee basin eastward were already low, and the chances have just about dried up. The possibility of isolated flash flooding will continue in the core of torrential rainfall beneath slow-moving or stationary thunderstorms each day for at least the next several days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 90 73 89 72 / 40 60 50 80 40 Panama City 76 89 75 89 74 / 30 40 60 80 50 Dothan 73 90 72 87 72 / 30 50 40 80 40 Albany 74 90 73 87 72 / 30 60 40 70 40 Valdosta 73 88 72 89 72 / 40 70 40 80 30 Cross City 74 89 72 90 72 / 50 60 50 80 40 Apalachicola 76 87 75 87 75 / 50 50 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Bunker MARINE...Bunker/Merrifield FIRE WEATHER...Bunker HYDROLOGY...Haner/Merrifield
In the hours before
Special weather statement, Aug 31, 4:16 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
416 PM EDT Wed Aug 31 2022
FLZ016-017-312045-
Gadsden FL-Leon FL-
416 PM EDT Wed Aug 31 2022
...Strong thunderstorms will impact portions of southeastern Gadsden
and central Leon Counties through 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Havana to near Midway.
These storms were nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Midway, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Macon
Community Park, Brown House, Gaither Community Center, Tallahassee
Memorial Hosp, Scotland, Killearn Estates, Shady Rest, Lake Ella,
Tallahassee Mall, Tallahassee Regional A/P, State Capital Complex,
Governors Square Mall and Forest Meadows Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3050 8458 3059 8450 3062 8424 3054 8428
3048 8414 3030 8449 3030 8451
TIME...MOT...LOC 2016Z 348DEG 4KT 3055 8435 3048 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYSpecial weather statement, Aug 31, 4:21 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
421 PM EDT Wed Aug 31 2022
GAZ148-160-161-312100-
Berrien GA-Lanier GA-Lowndes GA-
421 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of south central
Berrien, central Lanier and northeastern Lowndes Counties through 500
PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Moody Air Force Base, or near Lakeland, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Valdosta, Ray City, Moody Air Force Base, Naylor, Barretts
and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 8325 3110 8326 3109 8313 3092 8297
3090 8297
TIME...MOT...LOC 2021Z 320DEG 8KT 3100 8317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Aug 31, 4:24 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
424 PM EDT Wed Aug 31 2022
GAZ146-158-159-312100-
Brooks GA-Colquitt GA-Thomas GA-
424 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northeastern Thomas,
northwestern Brooks and south central Colquitt Counties through 500
PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pavo, or 14 miles northeast of Thomasville, moving southeast at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boston, Pavo, Coolidge, Morven, Barwick, Autreyville, Enon, Hollis,
Patten, Oaklawn and Merrillville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 8344 3078 8378 3100 8392 3109 8370
3093 8345
TIME...MOT...LOC 2024Z 320DEG 8KT 3096 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Aug 31, 4:34 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
434 PM EDT Wed Aug 31 2022
FLZ027-312100-
Inland Wakulla FL-
434 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northwestern Wakulla
County through 500 PM EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Crawfordville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crawfordville, Hilliardville and Arran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8445 3022 8467 3030 8463 3030 8440
3019 8438
TIME...MOT...LOC 2034Z 289DEG 8KT 3024 8455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Aug 31, 4:37 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
437 PM EDT Wed Aug 31 2022
FLZ019-GAZ159-160-312115-
Madison FL-Brooks GA-Lowndes GA-
437 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northeastern
Madison, southern Lowndes and southeastern Brooks Counties through
515 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, Twin Lakes,
Cherry Lake, Pinetta, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Clyattville, Blue Springs, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8313 3077 8314 3063 8314 3063 8329
3062 8327 3059 8326 3055 8326 3052 8324
3049 8325 3051 8345 3090 8347
TIME...MOT...LOC 2037Z 153DEG 1KT 3069 8329
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial weather statement, Aug 31, 4:46 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT Wed Aug 31 2022
FLZ016-017-312130-
Gadsden FL-Leon FL-
446 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of eastern Gadsden and
central Leon Counties through 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Midway, Havana, Florida A And M, Tallahassee Comm
College, Florida State University, Doak Campbell Stadium, Macon
Community Park, Darsey, Tallahassee Memorial Hosp, Scotland, Iamonia,
Killearn Estates, Lake Ella, Tallahassee Mall, State Capital Complex,
Governors Square Mall, Hinson, Forest Meadows Park and Lake Talquin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3052 8460 3054 8452 3069 8438 3067 8416
3041 8418 3041 8460
TIME...MOT...LOC 2046Z 304DEG 4KT 3051 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:09 PM EDT | Special Weather Statement | TAE | Lanier | 36 min |
| Aug 31, 3:19 PM EDT | Special Weather Statement | TAE | Lowndes | 26 min |
| Aug 31, 3:40 PM EDT | Special Weather Statement | TAE | Cook | 35 min |
| Aug 31, 4:03 PM EDT | Special Weather Statement | TAE | Lowndes | 42 min |
| Aug 31, 4:21 PM EDT | Special Weather Statement | TAE | Lanier | 39 min |
| Aug 31, 4:24 PM EDT | Special Weather Statement | TAE | Brooks | 36 min |
| Aug 31, 4:37 PM EDT | Special Weather Statement | TAE | Lowndes | 38 min |
| Aug 31, 4:41 PM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes | 2 hr |
| Aug 31, 4:56 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 64 min |
| Aug 31, 7:37 PM EDT | Special Weather Statement | TAE | Mitchell | 23 min |
| Aug 31, 7:39 PM EDT | Areal Flood Advisory | TAE | Colquitt, Grady, Mitchell | 2 hr |
| Aug 31, 4:57 AM EDT | Special Marine Warning | TAE | 46 min | |
| Aug 31, 7:27 AM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 31, 2:18 PM EDT | Special Weather Statement | TAE | Gulf | 42 min |
| Aug 31, 3:39 PM EDT | Special Weather Statement | TAE | Liberty | 36 min |
| Aug 31, 3:50 PM EDT | Special Weather Statement | TAE | Liberty | 40 min |
| Aug 31, 4:01 PM EDT | Special Weather Statement | TAE | Jefferson | 44 min |
| Aug 31, 4:10 PM EDT | Special Weather Statement | TAE | Lafayette | 35 min |
| Aug 31, 4:16 PM EDT | Special Weather Statement | TAE | Leon | 29 min |
| Aug 31, 4:33 PM EDT | Areal Flood Advisory | TAE | Lafayette | 117 min |
| Aug 31, 4:34 PM EDT | Special Weather Statement | TAE | Wakulla | 26 min |
| Aug 31, 4:46 PM EDT | Special Weather Statement | TAE | Leon | 44 min |
| Aug 31, 5:07 PM EDT | Special Weather Statement | TAE | Jefferson | 23 min |
| Aug 31, 5:24 PM EDT | Special Weather Statement | TAE | Leon | 36 min |
| Aug 31, 5:29 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 61 min |
| Aug 31, 5:38 PM EDT | Special Weather Statement | TAE | Bay | 52 min |
| Aug 31, 5:40 PM EDT | Special Weather Statement | TAE | Jefferson | 35 min |
| Aug 31, 5:49 PM EDT | Areal Flood Advisory | TAE | Lafayette, Madison, Taylor | 116 min |
| Aug 31, 6:04 PM EDT | Areal Flood Advisory | TAE | Jefferson | 116 min |
| Aug 31, 6:14 PM EDT | Special Weather Statement | TAE | Jefferson, Lafayette | 46 min |
| Aug 31, 6:45 PM EDT | Special Marine Warning | TAE | 90 min | |
| Aug 31, 6:47 PM EDT | Special Weather Statement | TAE | Bay | 28 min |
| Aug 31, 6:49 PM EDT | Special Weather Statement | TAE | Gulf | 26 min |
| Aug 31, 7:33 PM EDT | Special Weather Statement | TAE | Washington | 27 min |
| Aug 31, 7:34 PM EDT | Areal Flood Advisory | TAE | Dixie | 116 min |
| Aug 31, 7:58 PM EDT | Special Marine Warning | TAE | 92 min |
Nearby
Flash Flood Warnings in Georgia, 2022Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.